Saturday, September 10, 2011
"No, you can't, Mother Darling."
I stopped taking the Pill in July of 2009 (I was on it for 15 years) and by early September of that year, my already-thinning hair began to shed. Plagued with worry, I went to my dermatologist who informed me that not only was I experiencing a hair shed due to hormonal changes but this loss was compounded with the fact I was in the early stages of heredity hair loss. Great.
Nevertheless, my doctor recommended Rogaine for Women (2% Monoxodil solution). I began this treatment right away and for nearly two years, I had AMAZING results.
Despite the fact I use my Rogaine twice a day without fail, I started to lose hair again in late July. To say the least, I am devastated. I am at a loss why this is happening.
From what I have found via online searches, my recent hair loss could be stress-related or due to a synchronized hair shed (since my hair was put into an overall growing phase due to starting Rogaine two years ago). Moreover, some women experience seasonal hair sheds in the summer and/or early Fall.
I hope that my hair is just going through a synchronized hair shed phase (meaning temporary) and not because my Rogaine stopped working. If I am going bald despite my stringent Rogaine regime, I think I would just lose it.
So, I have to ask: do any of you experience seasonal or occasional hair shedding? Is this normal? And if so, how long does it last?